New Mexico, 2006

Hail in New Mexico, June 29, 2006

June 29, 2006 · NWS MAF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 29, 12:32 PM MST, 4 hours 28 minutes earlier.

Area forecast discussion, Jun 29, 12:32 PM MST, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
232 PM CDT THU JUN 29 2006

.SHORT TERM...
CURRENT WATER VAPOR IMAGERY INDICATES THAT MID LEVEL MOISTURE IS
ERODING IN THE SOUTHERN PORTIONS OF THE CWA AND INCREASING IN THE
NORTHEASTERN PART OF THE CWA. AN ISOLATED THUNDERSTORM HAS
ALREADY POPPED UP OVER THE DAVIS MOUNTAINS AT THIS TIME. EXPECT
ISOLATED SHOWERS AND THUNDERSTORMS TO CONTINUE TO DEVELOP OVER
THE DAVIS MOUNTAINS AND BIG BEND REGIONS THROUGHOUT THE REMAINDER
OF THE AFTERNOON AND EVENING. THESE THUNDERSTORMS WILL REMAIN
BELOW SEVERE THRESHOLDS AND MOST LIKELY PRODUCE LIGHT TO MODERATE
RAINFALL AND POSSIBLY SOME GUSTY WINDS. INDICATED SLIGHT CHANCE
POPS IN THE WESTERN LOW ROLLING PLAINS THIS EVENING. LEFT THUNDER
OUT OF THIS AREA BECAUSE WHILE THERE/S GOOD MOISTURE CONVERGENCE
AND ENOUGH INSTABILITY TO START A SHOWER...INSTABILITY IS NOT
GREAT /LI/S BETWEEN 0 AND -1/. ADJUSTED SKY GRIDS A BIT TO
ACCOUNT FOR THE MID LEVEL MOISTURE IN THE NORTHEASTERN PORTIONS
OF THE CWA... OTHERWISE...GRIDS LOOKED GOOD.

.LONG TERM...
THE UPPER FLOW PATTERN IS FORECAST TO UNDERGO SOME
DEAMPLIFICATION OVER THE NEXT FEW DAYS BEFORE ANOTHER ROUND OF
AMPLIFICATION BEGINS EARLY NEXT WEEK. THE GFS HAS BEEN CONSISTENT
IN DEVELOPING A WEAK SHORTWAVE TROUGH OVER THE UPPER TEXAS COAST
BY EARLY SATURDAY AND MIGRATING THIS WEAKNESS WESTWARD BENEATH
THE UPPER LEVEL SUBTROPICAL RIDGE. THIS UPPER SHORTWAVE
TROUGH...COLD CORE AND THUS NOT AN EASTERLY WAVE AS EASTERLY
WAVES ARE WARM CORE SYSTEMS AND WEAKEN WITH HEIGHT...IS FORECAST
TO STRENGTHEN A BIT EARLY NEXT WEEK BEFORE TAKING UP RESIDENCE
OVER THE BIG BEND. AN ABUNDANCE IN LOW AND MID LEVEL MOISTURE
WILL ALSO ACCOMPANY THIS FEATURE AS PRECIPITABLE WATER VALUES
CLIMB ABOVE 3CM OVER THE EASTERN HALF OF THE CWFA. WE EXPECT TO
SEE A SLIGHT DROP-OFF IN PRECIP CHANCES TOMORROW AND SATURDAY...
THEN AN INCREASE IN PRECIP CHANCES OVER MAINLY THE SOUTHERN HALF
OF THE CWFA BEGINNING SUNDAY AND CONTINUING THROUGH THE MIDDLE OF
NEXT WEEK AS THE EFFECTS OF THE RETROGRADING UPPER SHORTWAVE
TROUGH ARE FELT. HAVE STAYED ON THE CONSERVATIVE SIDE FOR POP AND
QPF HERE AS THE OPERATIONAL GFS MAY BE OVERSTATING THE AMOUNT OF
PRECIP GENERATED BY THIS SYSTEM. OTHERWISE WE CAN EXPECT
TEMPERATURES TO REMAIN NEAR SEASONABLE NORMS THROUGH THE END OF
NEXT WEEK.

HAVE STAYED CLOSE TO A BLEND OF THE GFS AND GFS ENSEMBLE FOR
TEMPERATURES THROUGH THE END OF THE EXTENDED. THE WRF LOOKS LIKE
A GOOD SOLUTION FOR WINDS AND DEWPOINT FORECASTS THROUGH SATURDAY
AFTER MAKING THE USUAL DOWNWARD ADJUSTMENTS TO DEWPOINTS OUT
WEST. THEREAFTER THE GFS LOOKS REASONABLE.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              68  96  68  95 /  10   0  10   0
CARLSBAD NM                64  95  65  96 /  20  10  10   0
DRYDEN TX                  68  93  67  92 /  20  10  10  10
FORT STOCKTON TX           67  93  66  93 /  30  10  10   0
GUADALUPE PASS TX          63  90  64  90 /  20  10  10  10
HOBBS NM                   65  94  65  95 /  10   0  10   0
MARFA TX                   55  86  56  87 /  30  10  20  10
MIDLAND INTL AIRPORT TX    66  94  67  94 /  10  10  10   0
ODESSA TX                  65  94  67  95 /  10  10  10   0
WINK TX                    68  97  68  99 /  20  10  10   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

74/70
Hazardous weather outlook, Jun 29, 11:05 AM MST, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
105 PM CDT THU JUN 29 2006

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-301815-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
105 PM CDT THU JUN 29 2006 /1205 PM MDT THU JUN 29 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT OVER
MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. THE BEST
CHANCES FOR THUNDERSTORMS WILL BE OVER THE DAVIS MOUNTAINS
NORTH ACROSS THE GUADALUPE MOUNTAINS AND ADJACENT PLAINS.
WIND GUSTS TO 40 MPH...BRIEF HEAVY RAIN...AND DEADLY CLOUD TO
GROUND LIGHTNING CAN BE EXPECTED WITH THIS ACTIVITY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Jun 29, 4:49 PM MST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
649 PM CDT THU JUN 29 2006

NMZ033-300045-
CENTRAL LEA COUNTY-
549 PM MDT THU JUN 29 2006

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR EAST CENTRAL LEA COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER NADINE AT 549 PM MDT. THE
STORM WAS NEARLY STATIONARY.

STRONG WINDS...HEAVY RAIN...AND SMALL HAIL ARE POSSIBLE THROUGH 630
PM MDT.

PEOPLE IN EAST CENTRAL LEA COUNTY...INCLUDING THE CITY OF HOBBS...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND
REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

The radar

The Midland/Odessa radar (KMAF), 121 km away, was scanning. The volume nearest the first event began at 00:01 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Lea

When
June 29, 5:00 PM MST
Where
Lea County, 1 mi S of Hobbs
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.683, -103.133

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2006Every state in 2006This day in weather historyWarnings in New Mexico, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515008.